Thunderstorm Wind, Republic
- When
- July 10, 4:08 AM CST to 4:09 AM CST
- Where
- Republic County, 2.23 mi WSW of Warwick
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.990, -97.920
Estimated wind gust.
An intense line of storms moved across the area resulting in widespread damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
An intense line of storms moved across the area resulting in widespread damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 10, 2:38 AM CST, 1 hour 30 minutes earlier.
Area Forecast Discussion National Weather Service Topeka KS 338 AM CDT Wed Jul 10 2019 .SHORT TERM...(Today and tonight) Issued at 332 AM CDT Wed Jul 10 2019 Current conditions over the area are quiet with clear skies at this hour as blow off from storm tops over Nebraska have overspread areas north of the current complex of storms over southwestern into south central Nebraska following the trajectory of the upper flow pattern. The surface cold front has made its way into southeastern Nebraska and north central Kansas vicinity at this hour. The upper trough and associated upper low extend from eastern ND into central and just clipping southern portions of Nebraska. As such, the best height falls and associated forcing for ascent remain in Nebraska and into the upper MS Valley region. Associated mid level speed max is spread over Nebraska helping to support a couple elevated supercellular storms over the Nebraska Plains and now moving into south central Nebraska. Current indications are that these storms may eventually be able to make their way into north central areas of Kansas before weakening into the early morning hours. Soundings from the 00Z launches and SPC Mesoanalysis suggest that sufficient shear and favorable instability remain over north central areas of the forecast area. Therefore, have continued with at least chance POPs as storms advance into the area. Can't rule out there could still be a an strong to severe storm move into the area especially points northwest of the Manhattan. Overall CAM guidance and environmental data suggest that as storms continue to move into the area, they should weaken and become less organized. Outflow from the storms should reinforce the cool boundary and advance it further south through the area this morning. Therefore, the focus for any afternoon storms that develop would likely be over the southern most portions of east central Kansas. Although mid level lapse rates will be lacking this afternoon - with better height falls and forcing positioned well northeast of the area - strong instability and deeper moisture will likely coincide with marginal shear to cause at least some concern for a severe storm or two this afternoon over east central Kansas. Strong and possibly damaging winds appear to be the main concern along with heavy rain and perhaps some large hail from the most mature storms. Due to the modified nature of the "cold" front, dewpoints drop off only about 5 degrees or so from south to north across the area. Therefore, with temperatures near 90 south of I-70, do expect heat index values to range into the upper 90s to near 100 degrees. .LONG TERM...(Thursday through Tuesday) Issued at 332 AM CDT Wed Jul 10 2019 Into the mid and longer range periods, dry and hot conditions appear to be the story. With any significant perturbations in the flow pattern remaining well north of the area and a semipermanent anticyclone over the southwestern CONUS, do expect subtle height rises over the area with H85 temps ranging between 18-25 degrees C over the next week. This should allow for heat index values to be solidly into the 90s and perhaps low 100s by the weekend. It appears the trend in guidance from the GFS, ECMWF and Canadian solutions track the tropical storm system remnants just to the east of the area during the Tuesday and Wednesday time frame. This would likely keep the heart of the tropical moisture to the east of the area, which is good news with already very full reservoirs over the area. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1151 PM CDT Tue Jul 9 2019 Isolated to scattered elevated thunderstorms may move east across the terminals after 11Z WED but should push southeast of the terminals after 15Z WED. Ahead of the line of scattered showers and thunderstorms there may be scattered low stratus developing with bases of 1000 to 1500 feet from 11Z WED through 15Z WED. Expect VFR conditions after 15Z WED && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Drake LONG TERM...Drake AVIATION...Gargan
Hazardous Weather Outlook National Weather Service Topeka KS 344 AM CDT Wed Jul 10 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-110845- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 344 AM CDT Wed Jul 10 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Thunderstorms are possible early this morning mainly over north central into portions of northeast Kansas. It is possible a storm could produce large hail and damaging wind gusts. A few severe thunderstorms will be possible again this afternoon along and south of Interstate 35. Large hail and damaging winds will be the main threats once again. Locally heavy rain will also be possible. Flooding on the Big Blue River and its tributaries up stream of Tuttle Creek Lake will continue until water levels on the lake come down. Flooding of the Delaware River upper stream of Perry Lake will continue until water levels on the lake come down. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Flooding along the Republican River is expected to develop Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The Grand Island radar (KUEX), 58 km away, was scanning. The volume nearest the first event began at 10:08 UTC.
32 thunderstorm wind. Local standard time, as filed.
Estimated wind gust.
Measured at the airport.
Estimated wind gust.
Large softwood trees uprooted. Estimated wind speed of 70-75 MPH.
Machine shed and grain bin were blown over.
A six inch diameter limb was snapped.
Widespread tree damage along Highway 148. Several tree trunks were snapped. Time was estimated via radar.
Hardwood tree uprooted with an estimated wind speed of 94 MPH. Time was determined from radar.
Large tree branches down with diameters up to 3 inches. Estimated wind speeds of 75 MPH, time was estimated by radar.
Golf ball size hail was also reported.
Several electric poles snapped in Linn. Time was estimated from radar.
Metal roof pulled away from building in Linn. Time was estimated from radar.
Large tree branches down, up to 3 inches in diameter. Time was estimated from radar data.
Numerous (25) power poles were down. Time was estimated from radar.
Farm with metal out buildings and corn bin were destroyed. Horse trailer blown into the corn field. Time was estimated from radar data.
Large tree limbs down, up to 3 inches in diameter. Time was estimated from radar data.
Measured by a automated station.
Tree limb 6 inches in diameter was broken.
Measured at an automated site.
Measured wind gust.
Estimated wind gust report.
Several trees were reported down.
Large tree branches broken, up to 3 inches. Time was estimated from radar.
Measured on a personal weather station.
Large tree branches broken, up to 3 inches in diameter. Time was estimated from radar.
Large broken tree branches, up to 3 inches in diameter. Time was estimated from radar.
Estimated wind gust.
Measured with a personal weather station.
Large tree branches broken, up to 3 inches in diameter. Time estimated from radar.
Estimated wind gust report.
Estimated wind gust report.
Several 6-8 inch diameter limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845352, 845355, 845356, 845357, 845358, 845359, 845360, 845361, 845362, 845363, 847060, 847061, 847062, 847063, 847064, 847065, 845354, 847066, 845351, 847067, 847068, 847069, 847070, 847071, 847072, 847073, 847074, 847086, 847100, 847102, 847105, 847106.